# SDR 2016FA0000478

- Difficulty date: October 10, 2016
- Submitted: October 10, 2016
- Operation: General aviation
- Aircraft: N9453D
- Engine: Lyc O360F1A6
- Engine time: 1,338 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW12336
- Part serial: V1893
- Condition: Failed
- Location: Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: C

## Discrepancy

CRANKSHAFT FAILURE DURING TAKEOFF WITH NO REPORTED ENGINE ROUGHNESS OR LOSS OF POWER. CRANKSHAFT FOUND TO BE BROKEN AT COUNTERWEIGHT ATTACHMENT FLANGE RESULTING IN METAL FRAGMENTS CIRCULATING THROUGHOUT ENGINE RESULTING IN SEVERE DAMAGE TO ENGINE CASE AND ALL INTERNAL COMPONENTS. FAILURE FOUND TO BE CAUSED BY MECHANIC CONFUSION OF LYCOMING OVERHAUL MANUAL P/N 60294-7 REGARDING THE REQUIREMENTS OF COUNTERWEIGHT REPLACEMENT AND INSPECTION.
